Tornadoes · United States · Kansas · 2019

EF0 tornado, Minneola, Kansas, May 17, 2019

This EF0 tornado ran 0.4 miles across Clark County on May 17, 2019, touching down at 8:46 PM CDT and reaching 25 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 17, 2019
Touchdown
8:46 PM CDT (01:46 UTC)
Lifted
8:47 PM CDT (01:47 UTC)
On the ground
1 minutes
Path length
0.4 miles (0.7 km)
Path width
25 yards (23 m)
Deaths
0
Injuries
0
County
Clark County
Touchdown point
37.446, -100.076
Lift-off point
37.441, -100.072
Record number
1905171946-01

The damage survey

27 damage points were recorded along this path by NWS DDC, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF3. The highest wind the damage implies is 138 mph.

  • Southwest wind blew wooden stake into road. Small debris were evident in field north of road. Brief tornado on the apparent foward flank supported by several chaser videos.
  • Wheat laid over suggesting a vortex passed across road. The track extended southwest from this point.
  • Debris in fence and road sign blown down
  • Vortex path just south of this point

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Severe thunderstorms developed in the panhandle of Oklahoma and up into southwest Kansas during the early evening along a dryline. Storms struggled to develop all afternoon due to warm air aloft but once they did form explosive growth was realized. Several long tracked and strong tornadoes occurred with the strongest storms.

The tornado moved out of Meade County at 1943 LST and moved into Ford County at 1952 LST. As it crossed Highway 54 it overturned a semi truck but fortunately the driver was not hurt.

Brief tornado on the foward flank videotaped by a storm chaser.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

9 minutes of warning. NWS DDC issued a tornado warning for this county at 01:37 UTC, 9 minutes before the tornado touched down, in force until 02:15 UTC.

The county was under a severe thunderstorm watch, issued at 00:39 UTC and running to 01:52 UTC.

Issued (UTC)ExpiredProductOffice
00:39 UTC01:52 UTCSevere Thunderstorm WatchDDC
00:57 UTC01:45 UTCSevere Thunderstorm WarningDDC
01:37 UTC02:15 UTCTornado WarningDDC
01:48 UTC02:21 UTCTornado WarningDDC
01:52 UTC03:13 UTCTornado WatchDDC

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 00:51 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the tornado touched down at May 17, 5:36 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 17, 5:36 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
536 PM CDT Fri May 17 2019

.UPDATE...
Issued at 536 PM CDT Fri May 17 2019

Capping inversion of warm air aloft appears to be winning the
battle across SW Kansas. HRRR has been one of the last holdouts
calling for supercell initiation, originating from the Oklahoma
panhandle. A recent attempt at initiation in Beaver county,
Oklahoma on radar/satellite has failed. Pronounced dryline is
clearly visible on radar, from just west of Scott City, to just
west of Liberal. Its eastward momentum is ending, and will begin
retreating soon. With the loss of convergence and strong capping,
reduced pop grids for the next several hours. Kept a 20% mention
out of respect for the extremely unstable airmass east of the
dryline, but it appears convection will struggle or fail to
initiate. Towards midnight, HRRR shows a rapid explosion of
convection from near Dodge City to near Hays, as the cold
front/dryline combination collide with the moisture/instability
axis. This seems reasonable, and large hail is possible from this
activity overnight.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 100 PM CDT Fri May 17 2019

Depending on the strength of a capping inversion, thunderstorms will
be possible this evening as short range models continue to show a
strengthening field of southwesterlies aloft spreading eastward
across the Western High Plains downstream of a negatively tilted
upper level trough shifting across the Great Basin. As an upper
level shortwave perturbation lifts northeast across the Colorado
Rockies into western Nebraska, a deepening surface low in eastern
Colorado will begin to lift northeast into southwest Nebraska.
Meanwhile, a sharpening attendant dryline near and along the
Colorado border will edge slowly eastward across west central and
southwest Kansas. Ahead of the dryline, a prevailing southerly
flow will draw ample moisture into the area with surface dewpoints
climbing up into the lower/mid 60s(F), providing substantial
instability as low/mid level lapse rates steepen. Although the
strength of the cap remains an issue in regards to timing of
initiation and coverage, isolated to potentially widely scattered
thunderstorms will be possible early this evening in vicinity of
the dryline as it advances across western Kansas. The better
chance for development looks to be further north toward the I-70
corridor. Based on model soundings, favorable deep layer shear and
instability with SBCAPE values in excess of 3000 J/kg suggest a
significant severe potential with any storm that develops. Large
hail and damaging winds will be the main threats initially with
isolated tornadoes also possible.

The focus for thunderstorm chances shifts east late Saturday
afternoon as the main upper level trough axis moves out of the
Colorado Rockies into the Western High Plains, nudging the dryline
further east into central Kansas by Saturday afternoon. Meanwhile,
there is fair agreement betweent the NAM/GFS/GEM/ECMWF of a
secondary surface low developing generally across extreme southwest
Kansas into the panhandles of Oklahoma and Texas by early afternoon
with a convergence zone setting up along a developing attendant
boundary extending northeast into central/north central Kansas.
Dependent on recovery time from any convection the previous 12-24
hours, thunderstorms may develop in vicinity of a surface
trough/dryline more toward central Kansas, then later Saturday
evening in west central and portions of southwest Kansas as a
cold front begins to push southeast into the area out of
northeast Colorado and southwest Nebraska.

As for temperatures, a drier and slightly cooler air mass will
spread southeast into western Kansas tonight in wake of the
advancing surface trough/dryline. Look for lows well down into
the 50s(F) by early Saturday morning with a few 60s(F) still
possible in south central Kansas. Expect highs only up into the
70s(F) Saturday afternoon.

.LONG TERM...(Saturday night through Friday)
Issued at 205 PM CDT Fri May 17 2019

Drier conditions will prevail Sunday as an upper level trough
quickly lifts northeast out of the Central Plains into the Upper
Midwest. Drier and cooler air will filter into the high plains
behind a departing cold front limiting highs to the 70s(F) across
much of the area Sunday afternoon. A few upper 60s(F) will be
possible further north in west central and central Kansas.

Rain chances return Monday into early Tuesday as an easterly upslope
flow sets up across the Western High Plains ahead of yet another
upper level low pushing eastward across the Intermountain West. With
sufficient lift and moisture present, showers/thunderstorms will be
possible by late Monday afternoon as a series of H5 vort maxima
begin to eject out of the Desert Southwest into the high plains of
western Kansas. Medium range models are in fair agreement showing
stronger QFP signals, more specifically across central Kansas where
the ground remains fairly saturated from heavy rainfall in the last
week or so, resulting in potential flooding impacts.

Easterly upslope winds will do little to erode a cooler air mass
settled across the high plains to kick off the work week.
Considering likely increased cloud cover and potential areas of
rain, highs are expected to remain well below normal Monday before
beginning to slowly recover through the middle part of the week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 453 PM CDT Fri May 17 2019

Strong south winds gusting 35-40 kts late this afternoon will
diminish rapidly this evening as the pressure gradient collapses.
A capping inversion of warm air aloft is expected to prevent
thunderstorm development this evening, and will remove all mention
of convection from the TAFs, but will continue to monitor. Surface
winds will trend light NW overnight, behind the passage of a cold
front/dryline. VFR with variable amounts of cirrus will continue
through tonight, with SKC by 12z Sat. Broken/overcast mid layer
clouds will increase by 18z Sat as main shortwave energy arrives.
Scattered showers and thunderstorms are most likely from HYS to
DDC Saturday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  54  79  49  72 /  20  30  30   0
GCK  49  76  46  71 /  20  30  20   0
EHA  50  75  46  75 /   0  20  10  10
LBL  52  77  47  74 /  10  10  10   0
HYS  56  77  49  69 /  30  30  50   0
P28  64  79  53  74 /  30  40  50   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Turner
SHORT TERM...JJohnson
LONG TERM...JJohnson
AVIATION...Turner
Hazardous weather outlook, May 17, 2:20 AM CDT, 18 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
220 AM CDT Fri May 17 2019

KSZ030-031-043>046-061>066-074>081-084>090-180730-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
220 AM CDT Fri May 17 2019 /120 AM MDT Fri May 17 2019/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Hazards start the day with fire weather and non-thunderstorm
winds. Wind gusts out of the south expected to push into the 40
mph range with relative humidity values dropping into the 20
percent range for western counties. Severe weather and lightning
will become a threat during the late afternoon and evening time
frame for points east of HWY 83 and pushing eastward out of the
CWA by 10PM CDT. All forms of severe weather are a concern with
large hail, wind, and a few tornadoes possible during this time
frame.

Day 1 Hazards
-------------
* Lightning: Limited risk
* Severe thunderstorm: Elevated risk
* Non-thunderstorm wind: Elevated risk
* Fire weather: Elevated risk

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Days 2-7 Discussion
-------------------

More rounds of storms expected in the long term, especially a
severe threat for Saturday, mainly east of HWY 183 for eastern
counties of central and south central Kansas. More impulses look
to push across the region sporadically throughout the next week
with flooding becoming a major concern for early next week on
Monday and Tuesday with rainfall amounts expected to push into the
3-4 inch range for eastern counties that have been quite
saturated and flooded over the past week or so from previous heavy
rains.

Days 2-7 Hazards
----------------
* Saturday
  - Lightning: Limited risk
  - Severe thunderstorm: Limited risk

* Sunday
  - NONE

* Monday
  - Lightning: Elevated risk
  - Non thunderstorm wind: Limited risk

* Tuesday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk

* Wednesday
  - Non thunderstorm wind: Limited risk

* Thursday
  - Non thunderstorm wind: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for points east of Highway 83
after 4PM CDT.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

In the hours before

Local storm report, May 17, 7:41 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
741 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             9 NNW MONTEZUMA         37.70N 100.53W
05/17/2019  E1.00 INCH       GRAY               KS   PUBLIC

&&

LEE
Local storm report, May 17, 7:47 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
747 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TORNADO          14 SSW MEADE STATE PARK 37.00N 100.57W
05/17/2019                   MEADE              KS   TRAINED SPOTTER

            THE TORNADO SPUN UP VERY QUICKLY NEAR THE
            STATE LINE AND MOVED NORTHEAST.

&&
Local storm report, May 17, 7:57 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
757 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             6 N CIMARRON            37.90N 100.36W
05/17/2019  E0.88 INCH       GRAY               KS   PUBLIC

&&

LEE
Local storm report, May 17, 8:16 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
816 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             MEADE                   37.29N 100.35W
05/17/2019  E1.00 INCH       MEADE              KS   CO-OP OBSERVER

            QUARTER-SIZED HAIL IN PROGRESS.

&&
Local storm report, May 17, 8:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
833 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             4 W MEADE STATE PARK    37.17N 100.51W
05/17/2019  E2.00 INCH       MEADE              KS   PUBLIC

            THE HAIL WAS REPORTED TO BE 2.25 INCHES IN
            DIAMETER.

&&
Local storm report, May 17, 8:42 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
842 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TORNADO          3 NW FOWLER             37.41N 100.23W
05/17/2019                   MEADE              KS   LAW ENFORCEMENT

            THE TORNADO TOUCHED DOWN BRIEFLY AND
            PRODUCED A DEBRIS CLOUD.

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Dodge City, (KDDC), 00:00Z

1.8 hours before the tornado, 39 km from the path. May 18, 2019.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2019-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2358 joules per kilogram, CIN -51, lifted condensation level 1267 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 00:00Z on 2019-05-18The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 314 square meters per square second, 0 to 6 km bulk shear 47 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2358 J/kg
Mixed-layer CIN
-51 J/kg
Surface CAPE
3094 J/kg
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
47 kt
0-1 km bulk shear
31 kt
0-1 km storm-relative helicity
314 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
3.4
Supercell composite
22.0
0-3 km lapse rate
6.5 K/km

Open this sounding in Storm Lab

Dodge City, (KDDC), 12:00Z

10.2 hours after it, 39 km from the path. May 18, 2019.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2019-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -71180, lifted condensation level 2065 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 12:00Z on 2019-05-18The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -51 square meters per square second, 0 to 6 km bulk shear 65 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-71180 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
2065 m above ground
0-6 km bulk shear
65 kt
0-1 km bulk shear
7 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.2 K/km

Open this sounding in Storm Lab

The radar

The Dodge City radar (KDDC), 37 km away, was scanning. The volume nearest the touchdown began at 01:46 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:13 UTCFUNNEL CLOUD9 Nnw MontezumaGray, KSTHE FUNNEL DID NOT LAST LONG.
00:13 UTCHAIL 19 Nnw MontezumaGray, KS
00:50 UTCHAIL 0.886 N CimarronGray, KS
00:52 UTCHAIL 24 W Meade State ParkMeade, KSTHE HAIL WAS REPORTED TO BE 2.25 INCHES IN DIAMETER.
01:05 UTCHAIL 1MeadeMeade, KSQUARTER-SIZED HAIL IN PROGRESS.
01:37 UTCTORNADO3 Nw FowlerMeade, KSTHE TORNADO TOUCHED DOWN BRIEFLY AND PRODUCED A DEBRIS CLOUD.
01:47 UTCTORNADO2 W MinneolaClark, KS
02:06 UTCTORNADO3 Nw BloomFord, KSCORRECTS PREVIOUS TORNADO REPORT FROM 3 NW BLOOM. A HOUSE WAS DAMAGED AT 115 AND WRANGLER RD. THE TIME WAS CORRECTED.
02:08 UTCTORNADO4 N BloomFord, KSA HOUSE WAS DAMAGED AT 117 AND WILDFIRE RD.
02:11 UTCTORNADO6 N BloomFord, KSSHED DAMAGED AT 118 AND WHIRLWIND RD. THE TIME WAS ESTIMATED FROM RADAR.
02:13 UTCTORNADO6 Wsw FordFord, KSCORRECTS PREVIOUS TORNADO REPORT FROM 6 WSW FORD. DAMAGE DONE TO A SHED AT 120 AND VALLEY RD. THE TIME ESTIMATED FROM RADAR.
02:13 UTCTORNADO6 Wsw FordFord, KSDAMAGE DONE TO A SHED AT 120 AND VALLEY RD. THE TIME ESTIMATED FROM RADAR.
02:25 UTCTORNADO3 Nw BloomFord, KSA HOUSE WAS DAMAGED AT 115 AND WRANGLER RD.
02:38 UTCTORNADO6 Ssw WindhorstFord, KSLARGE WEDGE TORNADO.
02:42 UTCTORNADO4 S WindhorstFord, KSHOUSE DAMAGED AT 131 AND NICKEL RD. THE TIME WAS ESTIMATED FROM RADAR.
02:53 UTCTORNADO6 Ese WindhorstEdwards, KSA MOBILE HOME WAS OVERTURNED AT 20TH AND W RD. THE TIME IS ESTIMATED FROM RADAR.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2019 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are

The other tornadoes of May 17, 2019

21 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 174:43 PM CDTEF0Pecos, TX2.4100
May 175:40 PM CDTUnratedHitchcock, NE0.375
May 175:55 PM CDTEF2Red Willow, NE6.0350
May 176:10 PM CDTEF0Red Willow, NE3.0100
May 176:32 PM CDTEF0Frontier, NE0.120
May 176:45 PM CDTEF0Frontier, NE0.150
May 176:55 PM CDTEF0Frontier, NE0.5315$1,000
May 176:58 PM CDTEF2Frontier, NE0.6178$12,000
May 177:05 PM CDTEF3Frontier, NE2.1400$100,000
May 177:12 PM CDTEF0Frontier, NE0.340
May 177:15 PM CDTEF1Frontier, NE4.7400$250,000
May 177:32 PM CDTUnratedBeaver, OK to KS6.750
May 177:54 PM CDTEF1Dawson, NE9.8600$900,000
May 178:15 PM CDTEF0Dawson, NE1.6150
May 178:30 PM CDTEF1Custer, NE0.192$15,000
May 178:36 PM CDTEF0Meade, KS1.550
May 178:37 PM CDTEF3Meade, KS29.6600$500,000
May 179:30 PM CDTEF2Ford, KS14.9875
May 1710:19 PM CDTEF2Edwards, KS10.9565
May 1711:28 PM CDTUnratedPawnee, KS0.850
May 1711:30 PM CDTUnratedBarton, KS0.250

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.